MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37603
Medical Device Problem Codes Battery Problem (2885); Electromagnetic Compatibility Problem (2927)
Health Effect - Clinical Codes Fall (1848); Dysphasia (2195); Sleep Dysfunction (2517); Confusion/ Disorientation (2553)
Date of Event 11/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient's symptoms have become more profound over the past year, including frequent falls, confusion, sleep disturbances, and speech difficulties.Additionally, the non-rechargeable implantable neurostimulator was not depleting as expected.The patient was redirected to their healthcare provider to further address these issues.Additional information was received from the consumer who reported the patient¿s non-rechargeable implantable neurostimulator (ins) had not shown any drop at all in the voltage since the patient got the rechargeable implant which was pretty unusual.The consumer stated somehow the rechargeable implant was interfering with it with the possibility they couldn¿t tell if the battery was actually depleting due to electromagnetic interference with the "read out".The consumer stated it was odd for two years not to have implant drop at all.It was noted the patient was falling a lot.The patient recently saw the physician who checked the implant which showed the battery hadn¿t depleted with their previous non-rechargeable implants not having this issue (they didn¿t think the therapy settings were any different either).The consu mer mentioned the patient couldn¿t have the battery replaced due to it¿s battery level not being at a certain percentage.
 
Additional Manufacturer Narrative
Section d10 references: product id 37612 lot# serial# (b)(6) implanted: (b)(6) 2022 product type implantable neurost imulator.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21053605
Report Number3004209178-2025-00011
Device Sequence Number18129605
Product Code MHY
UDI-Device Identifier00763000100353
UDI-Public00763000100353
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2022
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Initial Report FDA Received Date01/02/2025
Date Device Manufactured07/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age67 YR
Patient SexMale